Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 62, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 8, 2001, 12:38 PM EDT for Kanawha County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 12:38 PM EDT (16:38 UTC)
- Expired
- Jul 8, 2001, 3:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Kanawha County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 081640
FFWRLX
WVC039-081900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1238 PM EDT SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN KANAWHA COUNTY IN WEST VIRGINIA...
* UNTIL 300 PM EDT...
* FLASH FLOODING CONTINUES IN EASTERN KANAWHA COUNTY. FLASH FLOODING
IS OCCURRING ALONG CABIN CREEK IN EASTERN KANAWHA COUNTY. PERSONS
ALONG THE CREEK SHOULD IMMEDIATELY MOVE TO HIGHER GROUND.
.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3851 8129 3852 8148 3822 8167 3798 8139
3829 8125What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:13 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 11:13 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1113 AM EDT SUN JUL 8 2001 NUMEROUS FLOODING PROBLEMS SOUTH AND EAST OF CHARLESTON THIS MORNING. CONCERNED FOR STORMS FIRING UP ALONG PSEUDO BOUNDARY RUNNING FROM ABOUT CHARLESTON NORTHWEST PAST HUNTINGTON TO CENTRAL IN/IL. OPTING TO ISSUE FFA ROUGHLY BOUNDARY SOUTH. EVEN FARTHER WEST WERE NOT MUCH RAIN HAS OCCURRED THUS FAR...DEW POINTS IN THE MID TO UPPER 70S DICTATE THAT ANYTHING THAT STANDS UP CAUSE PROBLEMS ESPECIALLY IF TRAINING OCCURS. WILL UP POPS IN THIS AREA AS WELL. OTHERWISE IT WILL NOT TAKE MUCH TO REACH OUR HIGH TEMPERATURES FOR TODAY ONCE THE CLOUDS FROM THE MORNING STUFF BREAK UP. .RLX... WV...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES WVZ005>006...WVZ013>015...WVZ024>026...WVZ033>036. VA...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES VAZ003>004. KY...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONE OHZ087. .END / TRM
In the hours before
Local storm report, Jul 8, 11:05 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1105 AM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 AM GAULEY BRIDGE WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
0943 AM AND 1013 AMLocal storm report, Jul 8, 11:14 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1114 AM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 AM GAULEY BRIDGE WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1011 AM AND 1041 AMLocal storm report, Jul 8, 11:42 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1142 AM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1139 AM WV FLOODING
07/08/01 BOONE COUNTY WARNING POINT
REPORTS WIDESPREAD
FLOODING COUNTY WIDE. WITH
SENG CREEK AREA WORST.
1140 AM WV FLOODING
07/08/01 KANAWHA COUNTY WARNING POING
REPORTS WIDESPREAD
FLOODING COUNTY WIDE.
1141 AM WV FLOODING
07/08/01 WYOMING COUNTY WARNING POINT
REPORTS WIDESPREAD
FLOODING WITH EVACUATIONS
MANY LOCATIONS COUNTY
WIDE.Local storm report, Jul 8, 11:53 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1153 AM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1139 AM GLEN FERRIS WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
IN BUILDINGS.Local storm report, Jul 8, 12:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1216 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1144 AM PINEVILLE WV FLOODING
07/08/01 WYOMING STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1114 AM AND 1144 AMLocal storm report, Jul 8, 12:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1228 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1146 AM POWELLTON WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1116 AM AND 1146 AMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:08 AM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Tyler | 2 hr |
| Jul 8, 8:48 AM EDT | Flash Flood Warning | RLX | Fayette | 117 min |
| Jul 8, 9:43 AM EDT | Flash Flood Warning | RLX | Raleigh | 2 hr |
| Jul 8, 10:21 AM EDT | Flash Flood Warning | RLX | Wyoming | 3 hr |
| Jul 8, 10:42 AM EDT | Flash Flood Warning | RLX | Fayette | 2 hr |
| Jul 8, 2:00 PM EDT | Flash Flood Warning | RLX | McDowell | 2 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.